MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of a pipeline device that failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the posterior cerebral artery with a max diameter of 4.3mm and a 3.8mm neck diameter.The landing zone (artery size) 3.6mm distal and 3.8mm proximal.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure was, "the aneurysm issue was perfectly resolved postoperatively, and the dense mesh flow-diverting stent was well opposed to the vessel wall." it was reported that the device was advanced through a normal access route to the lesion site, and the dense mesh flow-diverting stent was then deployed.During deployment, the proximal end of the dense mesh flow-diverting stent was unable to fully deployed.Despite manipulation techniques such as combined pushing and pulling, the tip end of the stent could not be fully opened.It was noted that there was failure to open in the proximal section of the device.The pipeline was not positioned in a bend.The pipeline was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.No additional steps or other devices were required to open the pipeline.The pipeline was resheathed and removed with the microcatheter.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).Ancillary devices include a terumo vascular sheath kit: rs*a80k10sq, boston scientific, m001198260.Support catheter, tongqiao-tdgc070-06-115 , phenom27 - fg150150-0615-1s, and a yingtai 0.014-200cm.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24765731
Report Number2029214-2026-00594
Device Sequence Number9153601
Product Code OUT
UDI-Device Identifier00763000449483
UDI-Public(01)00763000449483(17)281019(10)D074371
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberD074371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/03/2026
05/22/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/01/2026
06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale